Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2001, 8:58 PM EDT for Sullivan County, New Hampshire. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 8:58 PM EDT (00:58 UTC)
- Expired
- Jul 4, 2001, 9:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 149 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 8:58 PM EDT | Thunderstorm Wind 50 E | Langdon, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 050103 SVRGYX NHC019-050130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 858 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE * UNTIL 930 PM EDT * AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 19 MILES SOUTHWEST OF NEWPORT TO 10 MILES NORTH OF NEWPORT...OR FROM 4 MILES EAST OF BELLOWS FALLS TO 10 MILES SOUTHEAST OF LEBANON...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE ON AN ACWORTH...UNITY...GOSHEN GRANTHAM LINE BY 920 PM EDT... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:45 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 4, 8:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 845 PM EDT WED JUL 4 2001 WILL NOT BE ISSUING ZONE UPDATE THIS EVE. ZONES LOOK TO BE IN GOOD SHAPE. WILL CONCENTRATE ON POSSIBLE SVR WX. HAVE BEEN CLOSE TO PULLING THE TRIGGER ON A COUPLE OF CELLS BUT THEY HAVE BEEN MARGINAL. NOW LOOKING AT CELLS MOVING INTO SULLIVAN COUNTY THAT PRODUCED 1.25 INCH HAIL IN BENNINGTON CTY VT. HAVE A GOOD EVENING. .GYX...NIL TFH
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.